Alert archive / Kansas / Flash Flood Warnings in 1998
Flash Flood Warning 12, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 9, 1998, 10:21 AM CDT for Labette County, Neosho County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1998, 10:21 AM CDT (15:21 UTC)
- Expired
- Aug 9, 1998, 1:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Labette County, KS, Neosho County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 091521 FFWICT KSC099-133-091820- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1021 AM CDT SUN AUG 9 1998 THE NATIONAL WEATHER SERVICE IN WICHITA KS HAS ISSUED A * FLASH FLOOD WARNING FOR... LABETTE COUNTY IN SOUTHEAST KANSAS NEOSHO COUNTY IN SOUTHEAST KANSAS * UNTIL 120 PM CDT * AT 1015 AM CDT...DOPPLER RADAR ESTIMATES OF RAINFALL IN EXCESS OF 4 INCHES IN SOME AREAS HAD FALLEN ACROSS PORTIONS OF NEOSHO AND LABETTE COUNTIES. 3.75 INCHES IN TWO HOURS WAS REPORTED IN THE TOWN OF BARTLETT AND REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. . DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADS. THE WATER DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MRU
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:59 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Aug 9, 3:59 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 359 AM CDT SUN AUG 9 1998 MID/UPR LVL TROF LOITERING OVR MID MS VLY SHUD FINALLY GET KICK EWD NXT 24-36 AS STGR S/W TROF ACRS SRN MANITOBA MOVS ESEWD ACRS UPR MDWST/UPR GRTLKS. THIS WL PUSH CDFNT NOW ACRS THE NRN PLAINS SWD INTO THE CNTRL PLAINS ON MONDAY. THE FCST CHALLENGE BCMS HOW FAR S FNT WL COME...WHICH WL IMPACT EARLY WEEK WX. THIS WL LIKELY DEPEND ON WHETHER ORGANIZED CNVTN/MCS DVLPS ALG FNT TNGT WHICH WUD PROVIDE IMPETUS/PUSH SWD INTO THE CWA DURG MONDAY. THIS SCENARIO LUKG MORE FAVORABLE WITH S/W NOW MOVG INTO NRN UT PROGD TO MOV EWD ACRS THE CNTRL HIGH PLAINS THIS EVE. THE ETA SHOWD THIS BEST WITH HIGH PLAINS CNVTN ORGANIZING INTO MCS AND MOVG ESEWD ACRS NRN KS OVRNGT. ALTHO ENUF MSTR/INSTBY WL BE PRESENT...THE LO LVL FLO PROGD TO BE RELATIVELY WK...HOWEVER NWLY MID/UPR LVL FLO SHUD PROVIDE BETTER STM RELATIVE INFLOW/STM MAINTENANCE INTO AT LEAST NRN PTNS OF THE CWA LATER TNGT. WL THEREFORE INTRO SML CHC OF TSTMS. WITH SFC FNT THEN XPCTD TO PUSH ACRS THE CWA ON MONDAY WUD ALSO XPCT SLGTLY LWR TEMPS THAN PRVS FCST WITH SLGT CHC OF TSTMS CONTG INTO MON/MON NGT ACRS THE CWA. CURNT CNVTN ACRS SERN KS OCCURRING ON BACK SIDE OF DEPARTG TROF WHERE NOSE OF 30-35KT LLJ WAS IMPINGING ON H8/H7 LYR WAA/LIFT RGN. XPCT CNVTN TO CONT INTO MID MRNG AND THEN DMNSH/MOV EWD. DARMOFAL FCSTID = 13 ICT 97 71 95 70 / 5 20 20 20 HUT 95 69 93 69 / 5 20 20 20 EWK 95 69 93 69 / 5 20 20 20 EQA 95 69 94 69 / 5 20 20 20 WLD 96 70 96 70 / 5 20 20 20 RSL 92 66 89 67 / 5 20 20 20 GBD 93 66 90 67 / 5 20 20 20 SLN 95 69 92 668 / 5 20 20 20 MPR 95 69 92 69 / 5 20 20 20 CFV 95 71 95 69 / 10 10 20 20 CNU 91 70 91 67 / 10 10 20 20 K88 91 70 91 67 / 10 10 20 20 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:24 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 66 min |
| Aug 9, 9:48 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 62 min |
Nearby
Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.